Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Apr 21, 2022, 2:02 AM PDT for Orange County, San Diego County, California. It took effect at Apr 22, 2022, 2:00 AM PDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2022, 2:02 AM PDT (09:02 UTC)
- In effect from
- Apr 22, 2022, 2:00 AM PDT
- Expired
- Apr 23, 2022, 9:00 PM PDT
- In force
- 43 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WHUS46 KSGX 210902 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 202 AM PDT Thu Apr 21 2022 CAZ043-552-212100- /O.NEW.KSGX.BH.S.0010.220422T0900Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 202 AM PDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM EARLY FRIDAY THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 6 feet with occasional sets 7 to 8 feet expected. Strong rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From early Friday through Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Always swim near a lifeguard. && $$
8 follow-up statements
325 WHUS46 KSGX 212059 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 159 PM PDT Thu Apr 21 2022 CAZ043-552-220500- /O.CON.KSGX.BH.S.0010.220422T0900Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 159 PM PDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 5 feet with higher sets expected. Strong rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From early Friday through Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
743 WHUS46 KSGX 220409 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 909 PM PDT Thu Apr 21 2022 CAZ043-552-221300- /O.CON.KSGX.BH.S.0010.220422T0900Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 909 PM PDT Thu Apr 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PDT FRIDAY THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 5 feet with sets to 6 feet expected. Strong rip currents. Isolated thunderstorms possible overnight into the early morning hours. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From early Friday through Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
010 WHUS46 KSGX 221259 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 559 AM PDT Fri Apr 22 2022 CAZ043-552-222100- /O.CON.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 559 AM PDT Fri Apr 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 5 feet with sets to 6 feet expected. Strong rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Connolly
148 WHUS46 KSGX 221944 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1244 PM PDT Fri Apr 22 2022 CAZ043-552-230500- /O.CON.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1244 PM PDT Fri Apr 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 5 feet with sets to 7 feet expected. Strong rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Saturday evening. * IMPACTS...Surf and rip currents will make for dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
752 WHUS46 KSGX 230333 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 833 PM PDT Fri Apr 22 2022 CAZ043-552-231300- /O.CON.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 833 PM PDT Fri Apr 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Surf 3 to 5 feet with sets to 7 feet expected. Strong rip currents. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through Saturday evening. * IMPACTS...Surf and rip currents will make for dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
043 WHUS46 KSGX 231245 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 545 AM PDT Sat Apr 23 2022 CAZ043-552-232100- /O.CON.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 545 AM PDT Sat Apr 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Surf 3 to 5 feet with sets to 7 feet expected. Strong rip currents. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through Saturday evening. * IMPACTS...Surf and rip currents will make for dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Connolly
550 WHUS46 KSGX 231944 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1244 PM PDT Sat Apr 23 2022 CAZ043-552-240400- /O.CON.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1244 PM PDT Sat Apr 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Surf 3 to 5 feet with sets to 7 feet expected. Strong rip currents. * WHERE...San Diego and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Surf and rip currents will make for dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
726 WHUS46 KSGX 240400 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 900 PM PDT Sat Apr 23 2022 CAZ043-552-240500- /O.EXP.KSGX.BH.S.0010.000000T0000Z-220424T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 900 PM PDT Sat Apr 23 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PDT THIS EVENING... The surf heights will continue to gradually lower through Sunday when they will mostly be 2 to 4 feet in Orange County and 3 to 5 feet in San Diego County. $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 20, 9:45 PM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 20, 9:45 PM PDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 PM PDT Wed Apr 20 2022
.SYNOPSIS...
A cold trough of low pressure will scattered showers and a chance
for thunderstorms Thursday night into Friday morning. Warmer and
drier weather returns Saturday through early next week with Santa
Ana winds Sunday and Monday. Onshore flow will likely return by the
middle of next week for cooler conditions.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast Highlights:
*Periods of breezy west winds through the end of the work week,
peaking late Thursday afternoon into Friday afternoon.
*Chance of showers and thunderstorms Thursday night into Friday
morning.
*Periods of Santa Ana winds and warmer conditions Sunday and Monday.
EVENING UPDATE: A deep cold trough moving across SoCal Thursday
night will bring showers and a chance for thunderstorms through
early Friday morning. Greatest instability arrives between Midnight
and 9 AM Friday with the 500 mb temperatures falling to -25C over
the SBD mountains and -13C over southern San Diego County. A narrow
ribbon of 0.95" PWAT ahead of the trough axis will be enough to
support bands of convective showers and perhaps a thunderstorm or
two. NAM BUFKIT CAPE values range from 100-300 J/kg overnight, and
the SFC-850 mb lapse rates reach 8.5C/km.
Expected rain totals range from 0.10"-0.25" in the coastal and
valley zones, and from 0.25"-0.50" in the mountains with local
amounts to around 0.75". Less than 0.10" is expected in the deserts.
Snow levels will lower to around 5500 feet late Thursday night into
Friday with a few inches of snowfall possible above 6500 feet.
The trough will also bring gusty winds to the mountains, deserts,
and coastal waters Thursday night into Friday afternoon. The 00Z
Wednesday ECMWF Extreme Forecast Index run has highlighted the
potential for strong winds across the southern California coastal
waters into southwestern California and stronger wind gusts over San
Diego County. Strongest winds will be in the mountains and deserts,
with peak gusts 55-65 mph. Wind gusts in the coasts and valleys are
expected to peak at 25-30 mph.
*From Previous Discussion*
Warmer and drier conditions are expected to return on Saturday and
continue through early next week as high pressure sets up over the
US West Coast. There is some disagreement between models on how
quickly the ridge will move east, with the GFS faster and the
ECMWF/Canadian slower. This introduces uncertainty around how long
the heat will linger in SoCal. Most guidance is showing Monday as
the warmest day. Tuesday is the wild card, with a larger spread in
guidance showing it could either be just as warm as Monday or kick
off a gradual cooling trend. Right now, the forecast is with NBM,
showing Monday as the warmest day with slow cooling Tuesday into
the middle of the week. Periods of Santa Ana winds are expected
Sunday and Monday, with ECMWF ensemble guidance trending a little
stronger for Sunday compared to Monday. ECMWF ensemble output
generally supports moderate strength or weaker winds.
&&
.AVIATION...
210415Z...Coast/Valleys...Areas of BKN-OVC low clouds with bases
2000-2500 ft MSL will slowly develop through 12Z with tops to 4000
ft MSL. Higher terrain will be locally obscured, but most vis below
the clouds will remain 5+ miles. Most areas will clear 16Z-18Z Thu,
but BKN-OVC clouds with bases 2000-3000 feet MSL and tops to 6000
9000 ft MSL will develop 00Z-05Z Fri with SHRA possible after 04Z
Fri.
Mountains/Deserts...Mostly clear skies will continue through 00Z
Fri, then clouds/fog will develop along the coastal slopes with
areas of terrain obscurations, with SHRA possible after 04Z Fri.
Areas of surface W wind gusts 25-35 knots with isolated gusts to 45
knots will continue through 14Z Thu, weaken to 20-30 knots, then
strengthen again after 00Z Fri to 30-45 knots with isolated gusts to
60 knots. Strongest winds will be from the mountain crests east
through the desert slopes and into the adjacent deserts. MOD-STG
up/downdrafts will occur over/east of mtns at times.
&&
.MARINE...
Strong westerly winds will develop over the coastal waters early
Friday morning and continue through Friday night. Winds will be 15-
25 knots with gusts to 30 knots possible in the outer coastal
waters. This will be accompanied by choppy seas to 8 feet due to a
combination of the wind waves and a longer period swell up to 5
feet/16 seconds. Some gusts around/slightly over 20 knots could
occur Saturday and Sunday afternoons/evenings.
There is also a slight chance of thunderstorms late Thursday night
into Friday.
&&
.BEACHES...
A 4-5 foot/15-16 second swell from 290 degrees will develop Friday
and continue through Saturday morning before gradually diminishing.
This will be elevated to high surf, mostly 4-7 feet, but some surf
around 8 feet could occur in southern San Diego County. The surf
will lower to 5 feet or less by Sunday.
There is also a slight chance of thunderstorms late Thursday night
into Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 5 PM Thursday to 1 PM PDT Friday for Apple
and Lucerne Valleys-Coachella Valley-Riverside County
Mountains-San Bernardino County Mountains-San Gorgonio Pass
Near Banning.
Wind Advisory from 5 PM Thursday to 5 PM PDT Friday for San
Diego County Deserts-San Diego County Mountains.
PZ...NONE.
&&
EVENING UPDATE...Moede
PUBLIC...CO
AVIATION/MARINE/BEACHES...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:19 PM PDT | Small Craft Advisory | SGX | 41 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.